Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 4, 2021, 4:49 PM MDT for Broadwater County, Jefferson County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 4:49 PM MDT (22:49 UTC)
- Expired
- Jul 4, 2021, 5:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Jefferson County, MT
The radar
The Great Falls radar (KTFX), 142 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WWUS85 KTFX 042249
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
449 PM MDT Sun Jul 4 2021
MTZ015-052>055-042315-
Broadwater-Madison-Jefferson-Gallatin-Meagher-
449 PM MDT Sun Jul 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BROADWATER...
SOUTHEASTERN MEAGHER...NORTH CENTRAL MADISON...SOUTHERN JEFFERSON
AND NORTHERN GALLATIN COUNTIES...
At 448 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles west of Harlowton to 10 miles
northwest of Silver Star. Movement was east at 40 mph.
Winds in excess of 30 mph, brief heavy rain, and frequent lightning
are likely with these storms.
Locations impacted include...
Townsend, White Sulphur Springs, Three Forks, Manhattan, Whitehall,
Toston, Harrison, Ringling, Martinsdale, Missouri Headwaters State
Park, Cardwell, Logan, Radersburg, Maudlow, Lewis And Clark Caverns
State Park, Lennep, Trident, Willow Creek, Menard and Checkerboard.
This includes the following highways...
Interstate 90 between mile markers 232 and 294.
Highway 12 between mile markers 1 and 77, and between mile markers
76 and 109.
Highway 287 between mile markers 76 and 97.
Highway 89 between mile markers 1 and 2, and between mile markers 39
and 57.
If outdoors, consider seeking shelter inside a building.
If you are on or near Canyon Ferry Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4601 11245 4672 11053 4668 11046 4670 11027
4619 11028 4620 11077 4588 11080 4566 11200
4585 11243
TIME...MOT...LOC 2248Z 282DEG 33KT 4645 11032 4582 11241
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:40 PM MDT, 9 minutes earlier.
Area forecast discussion, Jul 4, 4:40 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 440 PM MDT Sun Jul 4 2021 ...UPDATED AVIATION SECTION... .SYNOPSIS... Showers and thunderstorms will move through Southwest and Central MT this evening, while a cool front moves southward from Canada through North Central MT after Midnight. Overall temperatures will be above normal all week, with Wednesday likely being the hottest work day. There will be scattered thunderstorms through Wednesday, but a significant amount of precipitation is not expected at this time. && .DISCUSSION... Tonight through Tuesday...The first round of showers/storms is exiting the eastern portions of the region at 2 PM, as the next wave of thunderstorms moves into the western portions of the region. These storms will move through our region late this afternoon/evening and could impact firework display, mostly south of a line from Helena to Lewistown. A wind shift will move southward through North Central MT, mostly after Midnight. On Monday, NBM temperatures look on track. I don't think the cloud cover will be enough to hold temperatures down, along with the dry soil conditions. In Southwest MT, afternoon temperatures still look to approach 90 degrees. Temperatures warm to about 4 to 8 degrees above normal on Tuesday afternoon, with a few isolated showers/thunderstorms possible around Havre/Harlem. Wednesday through Friday...An upper level disturbance will move through the region on Wednesday, thus the chances for thunderstorms look a bit higher on this day. It is hot ahead of this disturbance, with the airmass cooling a bit for Thu/Fri. Although afternoon temperatures are likely to remain above normal. Saturday and Sunday...Overall expect above normal temperatures next weekend along with dry conditions, as the upper level ridge rebuilds over the region. Brusda && .AVIATION... 440 PM MDT Sun Jul 4 2021 (05/00Z TAF period) VFR conditions are mostly expected through this 24 hour period. Scattered showers/thunderstorms with periods of MVFR conditions will move over portions of Central and Southwest Montana through 08z or so, mainly along and south of a KHLN-KLWT line. A surface wind shift to the northwest/north will move southward through the Hi-Line between 06Z and 10Z and over the remainder of the plains between 10Z and 14Z. Ceilings over the plains will mostly fall to low VFR to high MVFR through around 18Z or so, but the KCTB could have periods of IFR ceilings. An isolated shower is possible along this cool front, but confidence is low at this point that any shower will affect a terminal. However, another disturbance could bring another round of scattered showers/thunderstorms to southwest Montana between 12Z and 20Z. A few isolated showers/thunderstorms may also redevelop in the wake of this disturbance after 20Z with daytime heating. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Thunderstorms are expected over the Central and Southern portions of the region this evening, as a wind shift moves through the northern portions of the region after Midnight. Wednesday looks to be hot, along with thunderstorms. On Thursday, the upper level ridge breaks down, resulting in higher wind speeds. There is the potential that some fire weather highlights might be needed for portions of the region later this week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 55 82 54 89 / 0 0 10 10 CTB 54 76 53 82 / 0 10 30 10 HLN 61 89 58 95 / 20 10 10 0 BZN 57 88 52 94 / 40 20 10 10 WYS 48 75 41 84 / 40 60 20 10 DLN 57 87 51 91 / 40 30 0 0 HVR 57 84 56 85 / 10 10 30 30 LWT 58 82 55 85 / 20 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 4, 3:30 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 21 SW LIMA 44.47N 112.95W
07/04/2021 M40 MPH BEAVERHEAD MT MESONET
MESONET STATION HRKM8 HARKNESS RAWS.
&&
BRUSDASpecial weather statement, Jul 4, 3:44 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Great Falls MT
344 PM MDT Sun Jul 4 2021
MTZ052-053-042215-
Broadwater MT-Jefferson MT-
344 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHERN BROADWATER...NORTHEASTERN JEFFERSON COUNTIES UNTIL 415 PM
MDT...
At 342 PM MDT, strong thunderstorms were located over northeastern
Jefferson and northern Broadwater Counties, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Townsend, Boulder, Wickes, Winston, Corbin, Silos, Jefferson City,
Elkhorn State Park and Goose Bay.
This includes the following highways...
Interstate 15 between mile markers 165 and 178.
Highway 12 between mile markers 1 and 2 , and between mile markers
57 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Canyon Ferry Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4631 11218 4657 11176 4657 11165 4665 11164
4675 11147 4664 11141 4662 11132 4654 11134
4650 11125 4644 11125 4644 11117 4645 11112
4613 11202
TIME...MOT...LOC 2142Z 242DEG 13KT 4637 11180
RCGSpecial weather statement, Jul 4, 4:01 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Great Falls MT
401 PM MDT Sun Jul 4 2021
MTZ008-015-053-042300-
Broadwater-Madison-Beaverhead-
401 PM MDT Sun Jul 4 2021
...A AREA OF THUNDERSTORMS WILL AFFECT BEAVERHEAD AND
MADISON COUNTIES...
At 358 PM MDT, radar indicated thunderstorms over Beaverhead County
were expanding into Madison County and movement was toward the
east.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Dillon, Sheridan, Virginia City, Three Forks, Ennis, Twin Bridges,
Lima, Jackson, Pony, Monida, Wisdom, Alder, Silver Star, Harrison,
Dell, Bannack Pass, Melrose, Wise River, Cameron and Waterloo.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter.
LAT...LON 4477 11313 4487 11346 4506 11345 4533 11374
4575 11392 4594 11351 4576 11339 4588 11310
4563 11267 4586 11204 4577 11175 4597 11165
4595 11148 4578 11173 4564 11135 4455 11147
4457 11229 4445 11239 4448 11278 4436 11285
TIME...MOT...LOC 2158Z 286DEG 29KT 4575 11312 4449 11181
RCGSpecial weather statement, Jul 4, 4:17 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Great Falls MT
417 PM MDT Sun Jul 4 2021
MTZ052-053-042245-
Broadwater-Jefferson-
417 PM MDT Sun Jul 4 2021
...THUNDERSTORMS CONTINUE TO AFFECT BROADWATER AND JEFFERSON
COUNTIES...
At 414 PM MDT, radar thunderstorms were located along a line
extending from 21 miles north of Toston to 8 miles southwest of
Townsend to 9 miles northeast of Divide. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Townsend, Boulder, Whitehall, Toston, Cardwell, Winston, Radersburg,
Elk Park, Silos, Elkhorn State Park and Goose Bay.
cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Canyon Ferry Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4633 11189 4669 11146 4668 11142 4664 11141
4662 11132 4654 11134 4650 11125 4644 11125
4645 11112 4640 11106 4628 11113 4620 11106
4619 11134 4607 11142 4600 11141 4580 11171
4586 11204 4575 11219 4583 11240 4612 11250
TIME...MOT...LOC 2214Z 282DEG 9KT 4648 11137 4621 11161 4584 11260
RCGSpecial weather statement, Jul 4, 4:32 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
432 PM MDT Sun Jul 4 2021
MTZ050-051-042300-
Fergus-Judith Basin-
432 PM MDT Sun Jul 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JUDITH BASIN AND
SOUTH CENTRAL FERGUS COUNTIES...
At 431 PM MDT, a strong thunderstorm was located 18 miles south of
Hobson, or 20 miles north of Harlowton, moving east at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Buffalo and Garneill.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4670 10982 4676 10998 4682 10998 4690 10946
4669 10945
TIME...MOT...LOC 2231Z 268DEG 22KT 4673 10987
RCGSpecial weather statement, Jul 4, 4:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
449 PM MDT Sun Jul 4 2021
MTZ015-052>055-042315-
Broadwater-Madison-Jefferson-Gallatin-Meagher-
449 PM MDT Sun Jul 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BROADWATER...
SOUTHEASTERN MEAGHER...NORTH CENTRAL MADISON...SOUTHERN JEFFERSON
AND NORTHERN GALLATIN COUNTIES...
At 448 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles west of Harlowton to 10 miles
northwest of Silver Star. Movement was east at 40 mph.
Winds in excess of 30 mph, brief heavy rain, and frequent lightning
are likely with these storms.
Locations impacted include...
Townsend, White Sulphur Springs, Three Forks, Manhattan, Whitehall,
Toston, Harrison, Ringling, Martinsdale, Missouri Headwaters State
Park, Cardwell, Logan, Radersburg, Maudlow, Lewis And Clark Caverns
State Park, Lennep, Trident, Willow Creek, Menard and Checkerboard.
This includes the following highways...
Interstate 90 between mile markers 232 and 294.
Highway 12 between mile markers 1 and 77, and between mile markers
76 and 109.
Highway 287 between mile markers 76 and 97.
Highway 89 between mile markers 1 and 2, and between mile markers 39
and 57.
If outdoors, consider seeking shelter inside a building.
If you are on or near Canyon Ferry Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4601 11245 4672 11053 4668 11046 4670 11027
4619 11028 4620 11077 4588 11080 4566 11200
4585 11243
TIME...MOT...LOC 2248Z 282DEG 33KT 4645 11032 4582 11241
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Jul 3, 8:29 PM MDT | Special Weather Statement | TFX | Silver Bow | 31 min |
| Jul 3, 9:05 PM MDT | Special Weather Statement | TFX | Silver Bow | 25 min |
| Jul 3, 9:31 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Jul 3, 9:56 PM MDT | Special Weather Statement | TFX | Gallatin | 34 min |
| Jul 4, 2:49 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | TFX | Beaverhead | 46 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:44 PM MDT | Special Weather Statement | TFX | Broadwater | 31 min |
| Jul 4, 4:01 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 59 min |
| Jul 4, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 28 min |
| Jul 4, 4:32 PM MDT | Special Weather Statement | TFX | Wheatland | 28 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Jul 4, 5:19 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Jul 4, 5:39 PM MDT | Special Weather Statement | TFX | Judith Basin | 36 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 4, 5:41 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 4, 5:48 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.